Update... Clinical Trial - Azacitidine Without MS-275
My Husband, Ron, started this clinical trial April 1, 2009. He's on a 10-day cycle of Vidaza, by injection - 105 is the dosage. He was in the group that would not receive the MS-275. The first cycle was a tough one for Ron. He was nauseated and constipated. He kept saying he felt "weird". He was very tired and run down and his legs ached. He developed mouth sores for just a few days and he used a mouthwash called BIOTENE. Seemed to work good for him. He's continued using the Biotene mouthwash and toothpaste regularly. He also took off work during his 10 days cycle of Chemo and during the 18 days before his next cycle, he tried to work fulltime but just ran himself down. He finally agreed he should only work half days and this seems to have helped him tremendously. During Cycle #1, Ron needed a RBC transfusion.
At the beginning of Cycle #2, Ron's WBCs were low - at 1200 and Neutraphils are down to only 15%. One week prior, they were at 33%, and one week prior to that, they were at 65%. So, they are dropping right now. The Doctor changed Ron's antibiotic. He takes it daily. Amazingly, Ron's platelets, had been running between 89,000 and 112,000. Now they're at 240,000. So those have increased.
Now, on with Cycle # 2.... so far, it's been like night and day compared to Cycle #1. Ron's spirits have also been lifted tremendously. The amazing thing is, although he's still tiring easily, he's aleady feeling somewhat better. He hasn't had any mouth sores, but, as mentioned earlier, he's continued to use the Biotene mouthwash and toothpaste as a preventative maintenance. He also uses a toothbrush steralizer. The 2nd and 3rd day of chemo (Vidaza), Ron's left bottom teeth hurt. He said they felt like they were going to explode.? I gave him some regular strength Tylenol and told him to ensure he drinks plenty of water... He only had 2 days of this type pain. He saw his doctor today and the doctor said, after cycle #3, Ron should start feeling even better... Right now, with cycle# 2, once again, Ron has constipation.
We keep praying... and trying to do the right things.... we keep reading, and learning....and try to apply what we learn to help improve Ron's condition...
Hugs & Prayers to all of you! Cindy
Last edited by launch : Thu May 21, 2009 at 09:40 PM.
Reason: Adding one constipation as Vidaza side effect. Changed "Aspirin to Tylenol"... he hasn't taken aspirin since diagnosed.